Previous |  Up |  Next


Title: Irreducible algebraic sets of matrices with dominant restriction of the characteristic map (English)
Author: Skrzyński, Marcin
Language: English
Journal: Mathematica Bohemica
ISSN: 0862-7959 (print)
ISSN: 2464-7136 (online)
Volume: 128
Issue: 1
Year: 2003
Pages: 91-101
Summary lang: English
Category: math
Summary: We collect certain useful lemmas concerning the characteristic map, ${\mathcal GL}_n$-invariant sets of matrices, and the relative codimension. We provide a characterization of rank varieties in terms of the characteristic map as well as some necessary and some sufficient conditions for linear subspaces to allow the dominant restriction of the characteristic map. (English)
Keyword: characteristic map
Keyword: dominant map
Keyword: linear subspace
Keyword: $\mathcal G\mathcal L_n$-invariant set of matrices
Keyword: rank variety
MSC: 13A50
MSC: 14A10
MSC: 14L30
MSC: 15A03
MSC: 15A18
idZBL: Zbl 1016.15005
idMR: MR1974548
DOI: 10.21136/MB.2003.133938
Date available: 2009-09-24T22:07:20Z
Last updated: 2020-07-29
Stable URL:
Reference: [1] Eisenbud, D., Saltman, D.: Rank varieties of matrices.Commutative Algebra (Berkeley, CA). Math. Sci. Res. Inst. Publ. 15, Springer, New York, 1989, pp. 173–212. MR 1015518
Reference: [2] Gantmacher, F. R.: Théorie des matrices.Dunod, Paris, 1966. Zbl 0136.00410
Reference: [3] Helton, W., Rosenthal, J., Wang, X.: Matrix extensions and eigenvalue completions, the generic case.Trans. Amer. Math. Soc. 349 (1997), 3401–3408. MR 1432201, 10.1090/S0002-9947-97-01975-2
Reference: [4] Lang, S.: Algebra.W. A. Benjamin, Inc., New York, 1970. Zbl 0216.06001
Reference: [5] Łojasiewicz, St.: Introduction to Complex Analytic Geometry.Birkhäuser, Basel, 1991. MR 1131081
Reference: [6] Shafarevich, I. R.: Basic Algebraic Geometry.Springer, Berlin, 1977. Zbl 0362.14001, MR 0447223
Reference: [7] Skrzyński, M.: Remarks on applications of rank functions to algebraic sets of matrices.Demonstratio Math. 32 (1999), 263–271. MR 1710249
Reference: [8] Skrzyński, M.: On ${\mathcal GL}_n$-invariant cones of matrices with small stable ranks.Demonstratio Math. 33 (2000), 243–254. MR 1769417
Reference: [9] Skrzyński, M.: On ${\mathcal GL}_n$-invariant algebraic cones of matrices with relative codimension equal to $1$.Commentationes Math. 40 (2000), 167–174. MR 1810393
Reference: [10] Weyman, J.: The equations of conjugacy classes of nilpotent matrices.Invent. Math. 98 (1989), 229–245. Zbl 0717.20033, MR 1016262, 10.1007/BF01388851


Files Size Format View
MathBohem_128-2003-1_8.pdf 349.4Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo